Alert archive / Alaska / High Wind Watches in 2008

High Wind Watch 4, NWS Anchorage, AK

February 6, 2008

NWS Anchorage, AK issued this high wind watch at Feb 6, 2008, 12:03 AM AKST. It took effect at Feb 6, 2008, 7:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 12:03 AM AKST (09:03 UTC)
In effect from
Feb 6, 2008, 7:00 PM AKST
Expired
Feb 6, 2008, 4:10 PM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 061403
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
503 AM AST WED FEB 6 2008

AKZ131-070330-
/X.NEW.PAFC.HW.A.0004.080207T0400Z-080207T2100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
503 AM AST WED FEB 6 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING. 

ANOTHER HIGH WIND EVENT IS POSSIBLE ACROSS NORTHEAST PRINCE
WILLIAM SOUND THIS EVENING THROUGH THURSDAY MORNING. THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN UP AS A LOW PRESSURE SYSTEM MOVES
INTO THE FAR EASTERN GULF WHILE A STRONG AREA OF HIGH PRESSURE
REMAINS FIRMLY ENTRENCHED OVER INTERIOR ALASKA. AN UPPER LEVEL
DISTURBANCE WILL ALSO DROP SOUTHWARD ACROSS THE AREA BRINGING
COLDER AIR AND STRONG UPPER LEVEL WINDS. THE COMBINATION OF THESE
FACTORS MAY PRODUCE NORTH TO EAST GUSTS UP TO 75 MPH THROUGH
CHANNELED AREAS OF NORTHEAST PRINCE WILLIAM SOUND.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

AKZ135-070330-
/X.NEW.PAFC.HW.A.0004.080207T0400Z-080207T2100Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
503 AM AST WED FEB 6 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING THROUGH THE COPPER RIVER DELTA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING. 

ANOTHER HIGH WIND EVENT IS POSSIBLE FOR THE COPPER RIVER DELTA 
THIS EVENING THROUGH THURSDAY MORNING. THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN UP AS A LOW PRESSURE SYSTEM MOVES INTO THE
FAR EASTERN GULF WHILE A STRONG AREA OF HIGH PRESSURE REMAINS
FIRMLY ENTRENCHED OVER INTERIOR ALASKA. AN UPPER LEVEL DISTURBANCE
WILL ALSO DROP SOUTHWARD ACROSS THE AREA BRINGING COLDER AIR AND
STRONG UPPER LEVEL WINDS. THE COMBINATION OF THESE FACTORS MAY
PRODUCE NORTHERLY GUSTS UP TO 75 MPH THROUGH THE COPPER RIVER
DELTA. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
1 follow-up statement
000 
WWAK71 PAFC 070110
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
410 PM AST WED FEB 6 2008

AKZ131-071445-
/X.UPG.PAFC.HW.A.0004.080207T0400Z-080207T2100Z/
/X.NEW.PAFC.HW.W.0010.080207T0400Z-080208T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
410 PM AST WED FEB 6 2008

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM AST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

YET ANOTHER HIGH WIND EVENT IS SETTING UP FOR NORTHEASTERN PRINCE
WILLIAM SOUND. NORTH TO EAST WINDS 40 TO 60 MPH WITH LOCAL GUSTS
TO 75 MPH ARE EXPECTED TO DEVELOP THIS EVENING AND PERSIST INTO
THURSDAY AFTERNOON BEFORE DECREASING SOMEWHAT THURSDAY NIGHT.
DANGEROUS WIND CHILLS 35 BELOW TO 50 BELOW ZERO WILL ACCOMPANY THE
WINDS THROUGH THOMPSON PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-071445-
/X.UPG.PAFC.HW.A.0004.080207T0400Z-080207T2100Z/
/X.NEW.PAFC.HW.W.0010.080207T0400Z-080208T0100Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
410 PM AST WED FEB 6 2008

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM AST
THURSDAY THROUGH THE COPPER RIVER DELTA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM AST
THURSDAY THROUGH THE COPPER RIVER DELTA. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

YET ANOTHER HIGH WIND EVENT IS SETTING UP FOR THE COPPER RIVER DELTA.
NORTH WINDS 60 TO 75 MPH ARE EXPECTED FROM THIS EVENING THROUGH
THURSDAY AFTERNOON. WINDS ARE ONLY EXPECTED TO GUST TO 35 MPH IN
CORDOVA PROPER.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 6, 12:00 AM AKST, 3 minutes earlier.

Area forecast discussion, Feb 6, 12:00 AM AKST, 3 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST WED FEB 6 2008

.MODEL DISCUSSION...
MODELS PERFORMING WELL AND IN DECENT AGREEMENT. 00Z WED RUNS ARE
CONSISTENT WITH LAST TWO RUNS IN BRINGING IN A POTENT LOW NEAR 55N
155W AT ABOUT 72 HOURS FRIDAY AFTERNOON. MID TERM OPERATIONAL
FORECASTS HAVE BEEN NUDGED TOWARDS THIS DEEPER SOLUTION. SHORT TERM
OPERATIONAL FORECASTS BASED PRIMARILY ON THE 00Z WED GFS SOLUTION.

.SURFACE FEATURES...
BOTH THE COLD ARCTIC HIGH PRESSURE OVER INTERIOR ALASKA AND THE
TROUGH OF LOW PRESSURE ALONG THE GULF COAST WILL PERSIST THROUGH
THURSDAY NIGHT.
A 994 MB LOW IN THE SOUTHERN GULF OF ALASKA WILL PASS OVER THE
SOUTHEAST PANHANDLE WED NIGHT THEN MOVE INLAND AND DISSIPATE OVER
WESTERN CANADA BY THU NIGHT.
A 972 MB LOW 90 NM SOUTH OF SEGUAM ISLAND WILL WEAKEN TO 990 MB 150
NM SOUTH OF COLD BAY WED AFTERNOON THEN DRIFT EASTWARD AND DISSIPATE
BY THU MORNING.  MEANWHILE A 987 MB LOW WILL DEVELOP NEAR ADAK WED
AFTERNOON THEN MOVE TO NEAR NIKOLSKI BY THU FRI MORNING AS A 999 MB
LOW.

.UPPER LEVELS...
UPPER LEVEL BLOCKING RIDGE WILL HOLD ALONG ALASKAS WEST COAST THROUGH
AT LEAST FRIDAY NIGHT. LONG WAVE TROUGH ALOFT EXTENDING OUT OF
CANADAS YUKON TERRITORY OVER THE NORTHERN GULF OF ALASKA WILL
GRADUALLY WEAKEN AND MOVE EAST OF THE FORECAST AREA BY THURSDAY
EVENING. THE JET STREAM WILL CONTINUE TO REMAIN SOUTH OF FORECAST
AREA. HOWEVER A SERIES OF TRANSIENT UPPER LEVEL DISTURBANCES WILL
TRACK OVER THE ALEUTIANS AND INTO THE GULF OF ALASKA.

.SHORT TERM FORECAST...
CONTINUED CLEAR AND COLD THROUGH THURSDAY NIGHT FOR MAINLAND ALASKA.
NORTHERLY FLOW ALONG THE BERING COAST AND CHANNELED AREAS OF
SOUTHCENTRAL ALASKA MAY PRODUCE PERIODS OF VERY LOW WIND CHILLS.
PRESSURE GRADIENT ALONG THE GULF COAST IS EXPECTED TO TIGHTEN AGAIN
TONIGHT. HIGH WIND POTENTIAL YET AGAIN FOR NORTHEAST PRINCE WILLIAM
SOUND AND THE COPPER RIVER DELTA WEDNESDAY MORNING THROUGH THURSDAY
MORNING.
OUT WEST FRONTAL BOUNDARY ASSOCIATED WITH ALEUTIAN LOWS HAS BECOME
NEARLY STATIONARY. IT PRESENTLY EXTENDS ALMOST THE ENTIRE LENGTH OF
THE CHAIN BUT WILL STRETCH FURTHER EASTWARD TONIGHT OVER THE ALASKA
PENINSULA. WIND SNOW AND RAIN WILL BE THE PRIMARY IMPACT. BLIZ
CONDITIONS ARE NOT EXPECTED DUE TO RELATIVELY WARM TEMPERATURES.
PRECIPITATION EXPECTED TO REMAIN SOUTH OF PRIBILOF ISLANDS BUT GUSTY
EAST WINDS WILL CONTINUE OVER SAINT PAUL AND SAINT GEORGE THROUGH
AFTERNOON.

.LONG TERM FORECAST...
A LARGE 952 MB LOW IS PROGGED TO BE 420 NM SOUTH OF SHEMYA THU NIGHT.
THE STORM IS EXPECTED TO TRACK JUST SOUTH OF THE CHAIN FRIDAY THROUGH

MONDAY.
HIGH PRESSURE OVER MAINLAND ALASKA WILL BEGIN TO WEAKEN BEGINNING
FRIDAY AND STRONGER STORMS ARE EXPECTED TO START MOVING INTO THE GULF
OF ALASKA BEGINNING FRIDAY NIGHT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 131 135
MARINE...GALE 155 165 170 172 175 176 179
         HEAVY SPRAY 120 121 125 129 130 132 138 140 141 160 165 170
                     179 185
FIRE WEATHER...NONE

ASB FEB 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 11:00 PM AKSTSmall Craft AdvisoryAFC4 days
Feb 5, 11:00 PM AKSTSmall Craft AdvisoryAFC4 days
Feb 5, 11:00 PM AKSTHeavy Freezing Spray WarningAFC35 hr
Feb 5, 11:00 PM AKSTHeavy Freezing Spray WarningAFC36 hr
Feb 6, 11:00 AM AKSTGale WarningAFC23 hr
Feb 6, 11:00 AM AKSTGale WarningAFC36 hr
Feb 6, 11:00 AM AKSTGale WarningAFC33 hr
Feb 6, 11:00 AM AKSTSmall Craft AdvisoryAFC5 days
Feb 6, 11:10 AM AKSTHigh Wind WarningAFC29 hr

Nearby

High Wind Watches in Alaska, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.